Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 2, 2011, 5:35 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 5:35 PM CDT (22:35 UTC)
- Expired
- Aug 2, 2011, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 47 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 5:22 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
482
WUUS53 KMKX 022235
SVRMKX
WIC105-127-022315-
/O.NEW.KMKX.SV.W.0115.110802T2235Z-110802T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 615 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLINTON...OR 11 MILES EAST OF BELOIT...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DELAVAN LAKE...WILLIAMS BAY...DARIEN...SHARON...WALWORTH...
FONTANA-ON-GENEVA LAKE...ALLENS GROVE AND FONTANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4258 8888 4264 8883 4256 8838 4249 8844
4249 8878
TIME...MOT...LOC 2235Z 303DEG 24KT 4256 8879
WIND...HAIL 60MPH 1.50IN
$$
DDV3 follow-up statements
557 WWUS53 KMKX 022247 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 547 PM CDT TUE AUG 2 2011 WIC105-022257- /O.CAN.KMKX.SV.W.0115.000000T0000Z-110802T2315Z/ ROCK WI- 547 PM CDT TUE AUG 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4249 8878 4262 8873 4256 8838 4249 8844 TIME...MOT...LOC 2247Z 297DEG 24KT 4254 8868 $$ WIC127-022315- /O.CON.KMKX.SV.W.0115.000000T0000Z-110802T2315Z/ WALWORTH WI- 547 PM CDT TUE AUG 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WALWORTH COUNTY UNTIL 615 PM CDT... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHARON...OR 6 MILES SOUTHWEST OF DELAVAN LAKE...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WALWORTH...FONTANA-ON-GENEVA LAKE AND WILLIAMS BAY AROUND 555 PM CDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE FONTANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4249 8878 4262 8873 4256 8838 4249 8844 TIME...MOT...LOC 2247Z 297DEG 24KT 4254 8868 WIND...HAIL 60MPH 1.50IN $$ WOOD
601 WWUS53 KMKX 022306 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 606 PM CDT TUE AUG 2 2011 WIC127-022315- /O.CON.KMKX.SV.W.0115.000000T0000Z-110802T2315Z/ WALWORTH WI- 606 PM CDT TUE AUG 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL WALWORTH COUNTY UNTIL 615 PM CDT... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEBRON...OR 6 MILES SOUTH OF LAKE GENEVA...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL WALWORTH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4250 8855 4258 8848 4256 8838 4249 8844 TIME...MOT...LOC 2306Z 297DEG 28KT 4250 8843 WIND...HAIL 60MPH 1.00IN $$ WOOD
340 WWUS53 KMKX 022321 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 621 PM CDT TUE AUG 2 2011 WIC127-022331- /O.EXP.KMKX.SV.W.0115.000000T0000Z-110802T2315Z/ WALWORTH WI- 621 PM CDT TUE AUG 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WALWORTH COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4250 8855 4258 8848 4256 8838 4249 8844 TIME...MOT...LOC 2306Z 297DEG 31KT 4247 8838 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:30 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 2, 3:30 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT TUE AUG 2 2011 .SHORT TERM... TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM. SURFACE LOW PRESSURE WILL CROSS SOUTHERN WISCONSIN EARLY THIS EVENING AND DRAG A COLD FRONT ACROSS THE AREA. MESO MODELS ARE HAVING A DIFFICULT TIME HANDLING THIS SYSTEM...BUT GENERALLY AGREE ON STORMS DEVELOPING OVER THE COUNTY WARNING AREA /CWA/ WITH THE FRONT. THE DISAGREEMENT IS ABOUT WHERE...SOME SAY THE WESTERN CWA AND OTHERS SAY THE FAR SOUTHEAST. SPC MESOANALYSIS SHOWS 1000-2500 J/KG OF MIXED LAYER CAPE OVER MUCH OF THE SOUTHERN CWA. HOWEVER CIN IS AROUND 150...WITH A STRONG CAP. SFC HEATING IS WELL UNDERWAY OVER THE SOUTHERN HALF OF THE CWA...WITH HEAT INDEX VALUES REACHING 100-105F AT MOST OBS SITES AT SOME POINT THIS MORNING. MKE AND RAC HAVE BOUNCED BACK INTO THE UPPER 80S FOR TEMPS WITH DEWPOINTS IN THE MID 70S...DESPITE THE LAKE BREEZE THAT IS PUSHING INLAND TO WAUKESHA AND KENOSHA. THERE ARE SEVERAL BOUNDARIES IN THE CWA THAT MAY SERVE AS A FOCUS TO FIRE CONVECTION ABOVE THE CAP AS THE FRONT SWEEPS THROUGH...OR TO HELP ANY CUMULUS DEVELOPMENT BECOME ENHANCED. THERE IS AN EAST-WEST ORIENTED OUTFLOW BOUNDARY FROM THIS MORNING/S CONVECTION UP NORTH THAT IS NOW ROUGHLY FROM COLUMBIA TO DODGE TO NORTHEAST WAUKESHA COUNTY THAT IS SLOWLY RETREATING NORTHWARD AND ALSO INTERSECTING THE LAKE BREEZE BOUNDARY. THERE IS A REGION OF CUMULUS CONGESTUS FROM FLD TO MSN TO MONROE /EFT/ APPARENT IN THE RADAR BASE REFLECTIVITY AND VISIBLE SATELLITE IMAGERY. THERE IS ALSO A WIND SHIFT TO THE WNW BEHIND THIS LATTER BOUNDARY. THE REAL COLD FRONT ON THE BACK SIDE OF THE SFC LOW IS FROM ROUGHLY LACROSSE TO WATERLOO TO SOUTH CENTRAL IOWA. CORE OF 850MB JET IS OVER SOUTH CENTRAL WI AT THIS TIME...AND SFC TO 1KM SHEAR IS 20 TO 30 KT AHEAD OF THE FRONT...ALONG WITH 150 TO 250 HELICITY. GIVEN THESE PARAMETERS...IF ISOLATED SUPERCELLS CAN DEVELOP JUST AHEAD OF OR ALONG THE FRONT...A TORNADO IS POSSIBLE. HAIL GREATER THAN 1 INCH IS ALSO POSSIBLE WITH ANY SUPERCELL THAT DEVELOPS...AS WELL AS SEVERE WIND GUSTS. THEN IF ENOUGH STORMS CAN DEVELOP ALONG THE FRONT...THEY COULD CONGEAL INTO A SQUALL LINE AND PRODUCE STRAIGHT-LINE WINDS. MODELS AND UPSTREAM OBSERVATIONS SHOW THAT THE DEWPOINTS AND TEMPS WILL NOT FALL VERY QUICKLY BEHIND THE FRONT...SO RAISED THE TEMPS FOR MIN TEMPS TONIGHT. WINDS SHOULD GRADUALLY VEER FROM NORTHWEST TO NORTH AND PROBABLY TO NNE DURING WED MORNING HOURS. THERE ARE SOME HINTS OF LOW CLOUDS ROLLING DOWN THE LAKE WITH A BACKDOOR COLD FRONT EARLY WED MORNING...SO HINTED TO THAT POSSIBILITY IN THE AVIATION FORECAST. OTHERWISE...VERY DRY AIR WILL SETTLE INTO THE AREA WITH HIGH PRESSURE BY WED AFTERNOON...SO VERY FEW CU ANTICIPATED. THERE WILL BE A RELIEF FROM THE HEAT WITH HIGHS IN THE LOW TO MID 80S AND DEW POINTS IN THE LOW TO MID 60S. WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH HIGH PRESSURE WILL PREVAIL WED NT AND THU AND THEN MOVE EWD WITH A TRAILING WEST TO EAST HIGH PRESSURE RIDGE FOR THU NT AND FRI. A SEASONAL AND PLEASANT AIRMASS WILL PREVAIL WITH HIGH TEMPS IN THE LOWER 80S AND LOW TEMPS/DEWPOINTS IN THE LOWER 60S. WEAK SHORTWAVE TROUGHS IN THE ZONAL FLOW WILL BRING THUNDERSTORM CHANCES MAINLY TO THE SOUTH OF WI FOR THU NT THROUGH FRI BUT WAS SUFFICIENTLY CLOSE TO FORECAST SLIGHT CHANCE IN THE FAR SRN CWA. .LONG TERM... SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM THE MODELS AND SYNOPTIC PATTERN SUPPORT A CLIMATOLOGY FORECAST THROUGH THE EXTENDED. ZONAL FLOW WITH EMBEDDED WEAK SHORTWAVE TROUGHS WILL PERSIST WITH A VERY WEAK PRESSURE PATTERN. THUS LOW POPS ARE FORECAST FOR TSTORMS WITH HIGH/LOW TEMPS NEAR CLIMO. && .AVIATION...VFR CONDITIONS EXPECTED UNTIL THUNDERSTORMS ARRIVE LATE THIS AFTERNOON AND EVENING WITH AN APPROACHING COLD FRONT. TEMPO MVFR CIGS AND VSBYS WITH THE STORMS...THOUGH SOME LOWER IFR VSBYS POSSIBLE IN HEAVIER SHOWERS. NORTH TO NORTHEAST WINDS EARLY WED MORNING THROUGH MID MORNING COULD BRING SOME LOW IFR CLOUDS DOWN THE LAKE AND BLEED ONSHORE INTO MKE AND ENW...POSSIBLY UES. HOWEVER...CONFIDENCE IS LOW. HIGH PRESSURE WILL SETTLE INTO REGION WED AFTERNOON BRINGING DRY WEATHER AND LIGHT WINDS THROUGH THU. && .MARINE...CANCELLED SMALL CRAFT ADVY SINCE WINDS WERE NOT MIXING AS DEEPLY AS PREVIOUSLY EXPECTED. THERE STILL COULD BE A FEW GUSTS TO 25 KNOTS UNTIL A COLD FRONT REACHES THE LAKESHORE EARLY THIS EVENING...BUT NOT EXPECTING FREQUENT OCCURENCE. WINDS SHIFT TO THE NORTH BEHIND THE FRONT LATER THIS EVENING...BUT ARE EXPECTED TO REMAIN BELOW CRITERIA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ062>072. LM...NONE. && SHORT/LONG TERM...20 VERY SHORT TERM/AVIATION/MARINE...13
Hazardous weather outlook, Aug 2, 3:54 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 PM CDT TUE AUG 2 2011 WIZ046-047-051-052-056>060-062>072-030930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 354 PM CDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT HEAT INDEX VALUES OF 97 TO 107 WILL FALL INTO THE 90S THIS EVENING. SHOWERS AND THUNDERSTORMS WILL THEN COOL TEMPERATURES FURTHER. SHOWERS AND THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING AS A COOL FRONT APPROACHES FROM MINNESOTA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SMALL CHANCES OF THUNDERSTORMS NEAR THE ILLINOIS BORDER THURSDAY NIGHT AND FRIDAY AS WEAK LOW PRESSURE PASSES TO THE SOUTH...AND OVER ALL OF SOUTHERN WISCONSIN FOR SATURDAY THROUGH NEXT TUESDAY DO TO WEAK UPPER AIR DISTURBANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. LMZ643>646-030930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 354 PM CDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING AS A COOL FRONT APPROACHES FROM MINNESOTA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM SATURDAY THROUGH TUESDAY AS WEAK UPPER AIR DISTURBANCES MOVE ACROSS THE REGION. GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 2, 5:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
522 PM CDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 2 E JANESVILLE 42.68N 88.98W
08/02/2011 M2.00 INCH ROCK WI PUBLIC
TIME ESTIMATED.
&&
WIMBERLEYThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:00 AM CDT | Heat Advisory | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more | 15 hr |
| Aug 2, 5:04 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 41 min |
| Aug 2, 5:08 PM CDT | Special Marine Warning | MKX | 97 min | |
| Aug 2, 5:49 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 41 min |
| Aug 2, 5:54 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 21 min |
| Aug 2, 6:34 PM CDT | Special Marine Warning | MKX | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.